Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2000, 2:10 AM CDT for Benton County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 2:10 AM CDT (07:10 UTC)
- Expired
- May 25, 2000, 2:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:30 AM CDT | Tornado F1 | Camden, TN | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
750 WUUS54 KOHX 250712 SVRBNA TNC005-250745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 210 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 245 AM CDT * AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BIG SANDY...OR ABOUT 8 MILES NORTH OF CAMDEN...MOVING EAST AT 35 MPH. WIND GUSTS TO 60 MPH TO 70 MPH CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR TENNESSEE. $$ JDG/MG/SD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:40 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 24, 8:40 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 24 2000 NORTHWEST FLOW CONTINUES WITH ABUNDANT MOISTURE. ACTIVITY THIS EVE HAS FIRED ALONG/JUST AHEAD OF FRONT...WITH ACTIVITY LAST FEW HOURS BECOMING MORE E-W ORIENTED AND BACKBUILDING INTO HIGHER THETA-E. HAD A VERY INTERESTING-LOOKING SPLIT CELL IN KY EARLIER. STILL ISSUING AN OCCASIONAL SEVERE TSTM WARNING. WILL CONTINUE TO MONITOR FOR POSSIBLE FLOODING PROBLEMS LATER IN N COUNTIES AS FRONT SAGS SOUTHWARD OVERNITE. NO UPDATES AT THIS TIME. .BNA...TORNADO WATCH MUCH OF N AND NE SECTIONS TIL MIDNITE. MAG
In the hours before
Local storm report, May 24, 11:12 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1112 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER
JBWLocal storm report, May 24, 11:52 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1152 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER 0644 PM NEW ZION TN 1.75 INCH HAIL
05/24/00 MACON
0635 PM WESTMORELAND TN .88 INCH HAIL
05/24/00 SUMNER 0942 PM CLARKSVILLE TN WIND DAMAGE
05/24/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWNLocal storm report, May 25, 12:23 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1223 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER SEVERAL LARGE TREES DOWN
AT 21ST AND BLAIR 3 MILES
SOUTH OF VANDERBILT
0644 PM NEW ZION TN 1.75 INCH HAIL
05/24/00 MACON 3 FEET OF WATER AT
NOLENSVILLE ROAD. ROAD
CLOSED AFTER CARS SWEPT
AWAY.Local storm report, May 25, 1:11 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
111 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PEAGRAM TN FLOODING
05/25/00 CHEATHAM LAW ENFORCEMENT REPORTED
RESCUING PEOPLE TRAPPED IN
HOUSES
0100 AM NASHVILLE TN FLOODING
05/25/00 DAVIDSON MUD SLIDES REPORTED AT ELM
HILL AND LEBANON PIKELocal storm report, May 25, 1:50 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
150 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM 8 N CARTHAGE TN 0.75 INCH HAIL
05/25/00 SMITH SHERIFFS DEPUTY REPORTED
DIME SIZE HAIL IN THE NORTH
PART OF THE COUNTY NEAR BRUSH
CREEK.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 52 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 57 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 59 min |
| May 24, 8:54 PM CDT | Tornado Warning | OHX | Macon | 51 min |
| May 24, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
| May 24, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 10:08 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 24, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| May 24, 11:25 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| May 24, 11:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 53 min |
| May 24, 11:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 87 min |
| May 25, 12:10 AM CDT | Tornado Warning | OHX | Davidson, Wilson | 35 min |
| May 25, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 42 min |
| May 25, 12:37 AM CDT | Tornado Warning | OHX | Rutherford | 38 min |
| May 25, 1:00 AM CDT | Tornado Warning | OHX | Wilson | 35 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 38 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 35 min |
| May 25, 1:51 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 39 min |
| May 25, 2:20 AM CDT | Flash Flood Warning | OHX | Davidson | 4 hr |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| May 25, 2:36 AM CDT | Tornado Warning | OHX | Humphreys | 39 min |
| May 25, 2:47 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 34 min |
| May 25, 3:13 AM CDT | Tornado Warning | OHX | Maury | 42 min |
| May 25, 4:13 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.